I was previously an extremely active female and have been all my life. I am 49 years old who has fought fatique for 5 years along with heart palpatations - after many tests, ended up with an EP study and ablation in Dec 08 - started feeling much better and was beginning to exercise again. Had another palpatation in June 09 stuck an event montor on and showed pauses during sleep. In July 09 inserted a dual chamber pace maker. Immediately I have felt extreme fatigue again and low energy level. I have contiuing headaches-daily. I have been to the dr for 3 adjustments with no change in how I feel. Although, 2 visits ago, immedately after an adjustment I have developed a slight tightening in my throat which causes me to cough. This has been going on for 2 months now. I felt a thumping in my pleft chest area since I have received the pace maker and the dr has indicated I am just feeling the pacing but just the last 4-5 days that symptom has subsided. it appeared I would cough when the pacemaker was "working". My doctor isn't convinced of the connection. I have had a tightness in the check with a pain in the center that has come and gone. My fatigue issue is back to square one and I think I feel worse after getting the pace maker than before. Due to the palpatations re-occurring my dr wants to do another ablation. Anyway, has anyone had the "thumps" in their chest and known cause? The cough and slight tightening of their throat after getting a pace maker and known cause? Feeling pretty frustrated and going to the dr in the am. I have been diagnosed with SVT and sick sinus syndrome - the ablation and pace maker being the results.
Pacemakers can cause what's known as a pacemaker syndrome. This is related to the relatively slightly abnormal activation and contraction of the heart. It is very common in the younger patients, such as yourself. Although, I have not heart of cough being related to pacer therapy, I am wondering whether the cough is actually a form of diaphragmatic stimulation which may be related to the pacemaker lead being implanted to close to the phrenic nerve or the diaphragm. Make sure your doctor takes that into consideration. Sometime chronic right ventricular pacing can cause worsening of heart function and cause of cough which is a sign of shortness of breath. You should also make sure that there are no other identifiable causes of cough such as new medications (ACE inhibitors), GERD, asthma or chronic respiratory infection.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.